A new family of maximal curves

Peter Beelen*, Maria Montanucci

*Corresponding author for this work

Research output: Contribution to journalJournal articleResearchpeer-review

294 Downloads (Pure)

Abstract

In this article we construct for any prime power q and odd n ≥ 5, a new Fq2n -maximal curve Xn. Like the Garcia–G¨uneri–Stichtenoth maximal curves, our curves generalize the Giulietti–Korchmaros maximal curve, though in a different way. We compute the full automorphism group of Xn, yielding that it has precisely q(q2 − 1)(qn + 1) automorphisms. Further, we show that unless q = 2, the curve Xn is not a Galois subcover of the Hermitian curve. Finally, up to our knowledge, we find new values of the genus spectrum of Fq2n -maximal curves, by considering some Galois subcovers of Xn.
Original languageEnglish
JournalJournal of the London Mathematical Society
Volume98
Issue number2
Pages (from-to)573-592
Number of pages20
ISSN0024-6107
DOIs
Publication statusPublished - 2018

Fingerprint Dive into the research topics of 'A new family of maximal curves'. Together they form a unique fingerprint.

Cite this